The Loudoun County Sheriff’s Office has issues a public warning after two recent fatal overdose cases in involving suspected counterfeit prescription pills.
In the past two weeks, the Sheriff’s Office Criminal Investigations Division has conducted two death investigations that are preliminarily believed to involve street-level Percocet.
The Behavioral Health Services Division of the Frederick County (MD) Health Departmentissued a similar warning Friday after receiving reports of non-fatal overdoses involving counterfeit prescription drugs, including Percocet, M30, other prescription opiates and Xanax.
Loudoun investigators are awaiting the toxicology reports and it is unclear if the Loudoun cases are connected to the reported overdoses in Maryland, according to the agency.
“Any counterfeit prescription pills purchased online or on the streets may can contain Fentanyl or other cutting agents. These substances, when added to the counterfeit pills, can easily and quickly cause death,” Sheriff Mike Chapman said.
The overdoses involve counterfeit drugs that have been mixed with Fentanyl or Xylazine.
Fentanyl and its derivatives can unintentionally be inhaled through the nose or mouth. Even trace amounts can result in severe adverse reactions putting those exposed to the drug in danger, including the public.
Xylazine is often used as a sedative, muscle relaxant and analgesic in animals and is not approved for human consumption. Xylazine has been involved in fatal overdoses in Frederick County. Narcan does not work on this substance, but since it is a cutting agent often mixed with opioids, Narcan should still be administered.
Anyone with information regarding suspected narcotics activity in Loudoun County is urged to call the Sheriff’s Office Narcotics Hotline, 833-468-8477.